Alert archive / Missouri / Red Flag Warnings in 2026
Red Flag Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 26, 2026, 1:32 PM CDT for 7 counties in Kansas; 22 counties in Missouri. It took effect at Mar 27, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 1:32 PM CDT (18:32 UTC)
- In effect from
- Mar 27, 2026, 12:00 PM CDT
- Expired
- Mar 27, 2026, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -765 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS83 KEAX 261832 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 132 PM CDT Thu Mar 26 2026 KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043- 271200- /O.NEW.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/ /O.NEW.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray- Jackson-Cass- 132 PM CDT Thu Mar 26 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 028, 029, 030, 037 and 043. * TIMING...For the Red Flag Warning, from noon to 8 PM CDT Friday. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
628 WWUS83 KEAX 270735 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 235 AM CDT Fri Mar 27 2026 KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043- 272100- /O.CON.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/ /O.CON.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray- Jackson-Cass- 235 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 028, 029, 030, 037 and 043. * TIMING...For the Red Flag Warning, from noon today to 8 PM CDT this evening. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ MOZ007-008-015-016-023-024-031-038-272100- /O.EXA.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/ Putnam-Schuyler-Grundy-Sullivan-Livingston-Linn MO-Carroll- Lafayette- 235 AM CDT Fri Mar 27 2026 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Kansas City/Pleasant Hill has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...In Missouri, Fire Weather Zones 007, 008, 015, 016, 023, 024, 031 and 038. * TIMING...From Saturday afternoon through Saturday evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
336 WWUS83 KEAX 271450 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 950 AM CDT Fri Mar 27 2026 KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043- 281045- /O.UPG.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/ /O.NEW.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ /O.CON.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray- Jackson-Cass- 950 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS INTO WESTERN MISSOURI... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS INTO NORTHERN AND WESTERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 028, 029, 030, 037 and 043. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ007-008-015-016-023-024-031-038-281045- /O.UPG.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/ /O.NEW.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ Putnam-Schuyler-Grundy-Sullivan-Livingston-Linn MO-Carroll- Lafayette- 950 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Missouri, Fire Weather Zones 007, 008, 015, 016, 023, 024, 031 and 038. * TIMING...From noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BT
257 WWUS83 KEAX 271632 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1132 AM CDT Fri Mar 27 2026 MOZ007-015-016-023-280115- /O.EXA.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/ /O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ Putnam-Grundy-Sullivan-Livingston- 1132 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...In Missouri, Fire Weather Zones 007, 015, 016 and 023. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043- 280115- /O.CON.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/ /O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray- Jackson-Cass- 1132 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS AND NORTHERN MISSOURI... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS INTO NORTHERN AND WESTERN MISSOURI... * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 028, 029, 030, 037 and 043. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ008-024-031-038-280115- /O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ Schuyler-Linn MO-Carroll-Lafayette- 1132 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN INTO CENTRAL MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 008, 024, 031 and 038. * TIMING...From noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
425 WWUS83 KEAX 280103 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 803 PM CDT Fri Mar 27 2026 KSZ025-057-060-102>105-MOZ001>007-011>016-020>023-028>030-037-043- 281000- /O.EXP.KEAX.FW.W.0006.000000T0000Z-260328T0100Z/ /O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan- Clinton-Caldwell-Livingston-Platte-Clay-Ray-Jackson-Cass- 803 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS AND NORTHERN MISSOURI... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS AND NORTHERN MISSOURI... * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 007, 011, 012, 013, 014, 015, 016, 020, 021, 022, 023, 028, 029, 030, 037 and 043. * TIMING...From noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ008-024-031-038-281000- /O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/ Schuyler-Linn MO-Carroll-Lafayette- 803 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN INTO CENTRAL MISSOURI... * AFFECTED AREA...In Missouri, Fire Weather Zones 008, 024, 031 and 038. * TIMING...From noon to 8 PM CDT Saturday. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND... Northerly sustained winds of 15 to 20 mph with gusts around 25 mph on Friday. Southerly sustained winds of 15 to 20 mph with gusts around 25 mph on Saturday. * HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 percent Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 12:09 PM CDT, 1 hour 23 minutes earlier. Its key messages:
- Record high temperatures expected today. The daily maximum for the Kansas City area will easily be broken. The warmest March temperature for KC is also in play.
- Southwesterly wind gusts of 40+ mph are expected today ahead of strong cold front. Then, winds become northerly/northeasterly behind the front with additional wind gusts to 40 mph possible through the late evening and overnight hour. This will also lead to elevated fire weather conditions across the area today.
- A strong cold front will move through the area this evening, with showers and storms developing along and behind the front. A strong storm with marginal hail and wind gusts can't be ruled out.
- From the furnace on Thursday, to the freezer on Saturday morning. Low temperatures bottom out in the 20s to low 30s. Folks with agricultural/horticultural interest will need to protect sensitive vegetation that has emerged early this spring.
Area forecast discussion, Mar 26, 12:09 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1209 PM CDT Thu Mar 26 2026 .KEY MESSAGES... - Record high temperatures expected today. The daily maximum for the Kansas City area will easily be broken. The warmest March temperature for KC is also in play. - Southwesterly wind gusts of 40+ mph are expected today ahead of strong cold front. Then, winds become northerly/northeasterly behind the front with additional wind gusts to 40 mph possible through the late evening and overnight hour. This will also lead to elevated fire weather conditions across the area today. - A strong cold front will move through the area this evening, with showers and storms developing along and behind the front. A strong storm with marginal hail and wind gusts can't be ruled out. - From the furnace on Thursday, to the freezer on Saturday morning. Low temperatures bottom out in the 20s to low 30s. Folks with agricultural/horticultural interest will need to protect sensitive vegetation that has emerged early this spring. && .DISCUSSION... Issued at 212 AM CDT Thu Mar 26 2026 Daily record high temperatures will be smashed today for MCI and STJ. Compressional warming ahead of a cold front will result in temperatures surging into the lower to middle 90s for both sites. The all-time warmest March high is also at risk with this heat for the Kansas City area. Deep mixing is expected to occur ahead of the front, with winds at the top of the mixed-layer near 40kts. Given this, we should winds and particularly gusts increase quickly this morning, between 14Z and 15Z. Wind gusts around 40 to possibly 45 mph look possible ahead of the front. After the front moves through, winds shift to north and northeast. While mixing behind the front won't be as deep, winds at the top of the mixed-layer look similar and thus we should see wind gusts around 40 to possibly 45 mph this evening/overnight behind the front. The strongest winds should diminish in the 03Z to 06Z time frame as the core of winds aloft shift to the southwest into KS western OK. All of this will lead to elevated fire weather conditions today. Though the combination of winds and low humidity values don't sync up to really lead to critical fire weather conditions, burning is strongly discouraged. Elevated to near-critical fire weather conditions are possible again Friday due to the extremely dry air mass settling into the area. If winds trend stronger Friday afternoon, Red Flag conditions may be met. The threat of strong storms with this frontal passage can't be ruled out entirely, especially along and just behind the front, where there may be enough instability to lead to stronger updrafts with a marginal hail and wind threat. Otherwise, it looks like the bulk of precipitation continues to be well behind the front, with any instability being very elevated and weakening with time as colder and drier air build southward. Given we'll already be seeing wind gusts of 40+ mph, some additional downward momentum from a thunderstorm downdraft may support a window of some severe wind gusts. But the overall severe threat looks low given the anticipated timing of convection being post-frontal and the resulting lack of instability for storms to work with. Much colder and drier air moves in behind this cold front moving through today. High temperatures drop 30-40 degrees for Friday, though we just trend closer to normal conditions. And with the surface high moving over the area near/just before sunrise, we should see lows dip into the 20s and low 30s across the area. It's still early in the spring, but anyone with sensitive vegetation that has already emerged will need to take precautions to prevent damage from occurring. Temperatures warm back into the 80s next week as broad ridging reestablishes itself across the the central and western CONUS. We will see steady southerly to southwesterly low-level flow, with the fetch coming from the Gulf. This will allow for better moisture to return to the area and may also lead to better chances for precipitation for mainly the middle part of next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1205 PM CDT Thu Mar 26 2026 Confidence is high that a cold front will move into the area this evening with a wind shift to the north. Before then, south to southwest winds will be gusty this afternoon with gusts around 30kts. Confidence is low with respect to any chance of showers or thunderstorms tonight. There is a window for showers overnight and have continued the prob30 group with the exception of KSTJ. MVFR ceilings currently look to stay southeast of the terminals however will need to monitor that for any westward expansion early Friday morning. && .CLIMATE... Issued at 258 PM CDT Wed Mar 23 2026 Record High Temperatures: March 26: KMCI: 85/1991 KSTJ: 89/1991 March 30: KMCI: 82/1986 KSTJ: 86/1968 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...CDB AVIATION...BURCHFIELD CLIMATE...CMS
Hazardous weather outlook, Mar 26, 5:06 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Thu Mar 26 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Thu Mar 26 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Record high temperatures expected today. The daily maximum for the Kansas City area will easily be broken. The warmest March temperature for KC is also in play. - Southwesterly wind gusts of 40+ mph are expected today ahead of strong cold front. Then, winds become northerly/northeasterly behind the front with additional wind gusts to 40 mph possible through the late evening and overnight hour. This will also lead to elevated fire weather conditions across the area today. - A strong cold front will move through the area this evening, with showers and storms developing along and behind the front. A strong storm with marginal hail and wind gusts can't be ruled out. - From the furnace on Thursday, to the freezer on Saturday morning. Low temperatures bottom out in the 20s to low 30s. Folks with agricultural/horticultural interest will need to protect sensitive vegetation that has emerged early this spring.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:32 PM CDT | Fire Weather Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 20 hr |
Nearby
Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.